MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-8-6-40-135
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a protege rx stent to treat a lesion.There was no damage noted to the packaging and no issues noted when removing the device from the tray.The device was prepped per ifu without issue.A spider fx was used as embolic protection for the procedure.The device did not pass through a previously deployed stent no resistance was encountered or force was applied during delivery of the device to the lesion.It was reported that the stent deformed in vivo during deployment.It was reported to have been replaced by another product.
 
Additional Manufacturer Narrative
Additional information: severe stenosis of the carotid artery was being treated.The protege rx could not be deployed.The device was removed from the patient without issue and replaced with another protege rx.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the protégé rx was returned.No ancillary devices or digital media/physician documentation (cd, flash drive, procedure notes ¿ hard copies) were included.The protégé was removed from the packaging and inspected.The tuohy-borst valve was tightened.The stent remained loaded the catheter shaft.Dried blood was noted at the distal rim of the catheter shaft and proximal to the loaded stent.The loaded stent was approximately 4cm.The protégé everflex was unable to be flushed due to encountered resistance while attempting to advance the plunger of the loaded syringe filled with water.A 0.014¿ guidewire from the lab was front loaded successfully.The protégé rx was loaded the deployment apparatus from within the lab.3.22 lbs of force was applied to the deployment grip, but the stent showed no signs of deployment.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8752238
Report Number2183870-2019-00354
Device Sequence Number1689919
Product Code NIM
UDI-Device Identifier00821684038703
UDI-Public00821684038703
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2020
Device Catalogue NumberSECX-8-6-40-135
Device Lot NumberA752527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 06/29/2019
Supplement Date Received by Manufacturer08/06/2019
09/11/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/07/2019
09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;